Sweating : I'm 65 and take 275mcg levothyroxine... - Thyroid UK

Thyroid UK
103,826 members120,269 posts

Sweating

kaz111
kaz111
17 Replies

I'm 65 and take 275mcg levothyroxine in the morning on an empty stomach have been sweating profusely for a few months now I'm due for blood tests and ferritin levels is there anything else I can do to ease my sweats living in t shirts I am also taking morphine liquid had a replacement shoulder surgery in July also take pregabalin any help would be appreciated

17 Replies
oldestnewest
HashiFedUp

I would get off the morphine and the pregab. as both are highly addictive and long term use is dangerous and leads to other problems. There are better and safer alternatives. Celebrex for pain and inflammation for example. Not sure why you’re sweating - could be side effects from either of them. I took pregab for a few days and it made me have loads of side effects including sweats, sickness, dizziness. So was offered Celebrex instead which is so much safer and better. But it’s expensive so NHS offer the cheap and nasty stuff first.

3 likes
Reply
posthinking01

So so sorry you are in such pain - can I ask why you are on such a high dose of Levo? How long have you been on morphine - and were you given an antibiotic after the operation and can you remember which one - I know this all sounds a bit much to ask but I do have a reason. Sorry to sound ignorant but what is Pregabalin for - is it another pain killer. Assuming you had the shoulder replacement for arthritis or similar? If you could let me know. take care

Reply
Jnetti

Yes, pregalbin is a painkiller, one with possible nasty side effects. Not sure if it can also interfere with thyroxine.

For example: webmd.com/drugs/2/drug-9395...

Reply
kaz111

Had to have a reverse shoulder put as all my tendons and muscle were all torn was taking oromorph before the surgery and still taking it along with pregabalin I have to stress that these hot sweats were happening before I took morphine and yes agree my 275mcg levothyroxine is a very high dose my hair is extremely thin nearly bald on top and very dry scalp will let u know when .y blood tests and back and will let you know thanks

Reply
janeb15

My daughter, who is now 39, suffered from embarrassing sweating from her early teens. She was diagnosed privately with hypothyroidism at 21 and started taking T3. However it wasn't until she discovered that she had chronic Lyme Disease and accompanying infections and received appropriate treatment that her sweating and many other symptoms dramatically reduced. Her sweating was caused by an intense toxic load. The improvement has been remarkable. Just something you may like to check out. Lyme Disease UK is a good source of information on how to check for Lyme Dusease. Jane x

3 likes
Reply
DandyThyro

I have the same problem: profuse sweating, often for hours at a time. I'm a teacher, teach 4 hours at a time and my hair is soaking wet the whole time. That would be due to stress. The embarrassment is off the scale, adding to the stress, adding to the sweating! I've just had my vitamin D level checked and it's clinically low. Low D can show up with head sweats and profuse sweating, so that's worth checking. I'm also interested now in finding out if I have chronic Lyme disease: the sweating thing has been going on for decades and I definitely didn't have low vitamin D that whole time.

2 likes
Reply
janeb15
janeb15
in reply to DandyThyro

I understand your stress/embarrassment situation so well. I remember having to reassure my daughter FOR YEARS in so many situations when the sweating took a hold on her. It really would be worth you checking for Lyme. In her case the HHV6 virus and Mycotoxins were a problem too. She has been so much better since she's been able to shift the toxic load. We had to go to the USA for help and it has taken some years, but the improvement now is immense. UK doctors gave her no help at all for years and years. I hope you can find some answers. Jane x

1 like
Reply
DandyThyro
DandyThyro
in reply to janeb15

Thank you!

Reply
janeb15

It might be worth you checking this out also. Your GP may not be aware of the profound problems caused by Lyme Disease, and I'm sorry to say it may take a lot of detective work on your part. bca-clinic.de/en/can-lyme-d...

Jane x

2 likes
Reply
DandyThyro
DandyThyro
in reply to janeb15

Thank you.

Reply
AmandaQ
AmandaQ
in reply to DandyThyro

I agree , don’t rely on nhs to find out if you have long standing Lyme , the tests aren’t sensitive enough . I too finally tested in Germany , had a positive Lyme diagnosis and am now getting treatment privately . So many years wasted thinking all my symptoms were thyroid related .

2 likes
Reply
Fifhia

Dear kaz111

I can only imagine what you're going through... I’m honestly so sorry.

13 years ago I was suffering as well. However, I’ve found some very professional endocrinologist and he told me to get off the Levothyroxine and the rest of all dangerous medications. Since then i take NDT and vitamins only (incl.kelp, omega369, chlorella). Also I have reduced gluten, unrefined sugars and milk. I eat healthier and drink about 2litres of water every day. All these changes plus intermittent fasting helped me to get on track and even my

thyroid antibodies are significantly reduced.

I have to admit i feel great.

I’m also wondering why are you on a such huge dose of Levothyroxine? It may lead to thyroxine poisoning, you should check your symptoms properly.

Please check this link, I hope it will help you to get more information about your illnesses:

tpauk.com/main/article/trea...

I wish you all the best

Take care kaz111

1 like
Reply
RedApple
RedAppleAdministrator
in reply to Fifhia

Fifhia , "told me to get off the Levothyroxine and the rest of all dangerous medications"

For clarfication, levothyroxine is not a dangerous medication. It is a hormone replacement, which works extremely well for many (but not all) people.

"It may lead to thyroxine poisoning, "

That is rather an alarmist suggestion. Taking too much levothyroxine is better described as 'over medication', which can cause unpleasant symptoms similar to those of hyperthyroidism.

1 like
Reply
plantLove

Also check your iron and B12 content for the sweating.

2 likes
Reply
anniec11

Oh, O am so sorry to hear of your many problems... I do so sympathise. I too sweat too much and am very heat intolerant. It is well known that Levothyroxine causes both these symptoms

I am sure you have read the leaflet that comes with the tabs? I am NO expert on this, like some ladies on here, but the dose you are on foes seem excessively high. I do know that Pregablin (IT'S efficacy as a good pain reliever is now doubtful) and morphine are not good together. I lnow it is very difficult ondeed to find effective pain relief without dreadful side effects.... as I am still looking myself! Apart from gollowing up on the suggestions made to you her already, I would most certainly review all your meds... and also have a comprehensive private Lab Thyroid test done and post the results on here for the knowledgable members on here to advise on? Good luck with the shoulder....I have just postponed my shoulder replacement yet again. All the best.

Reply
JOLLYDOLLY

Hi kaz111.

Sorry to hear about the shoulder injury. I hope you have a speedy recovery.

I maybe wrong, but if you google it, there are many articles and I was also told hat morphine and thyroid meds do not mix well? Morphine affects the TSH levels, especially as you are on such a high dose. Obviously you have been prescribed that amount? Are you getting palpation's? I know from my own experience, I had a reaction to a low dose of morphine when I had my knee injury and they had to stop giving it to me.

I used to get the sweats quite a lot many years ago, well it was more water than actual sweat - but I thought it was a genetic thing, as my dear dad was the same. We both have/had B12 deficiency although he did not know until late in life.

I also take 200 mcg to Levothryoxine for T4 and 20 mcg Lithyronine of T3. I don't get the sweats/hot flushes now, not since I had the flu about 10 years ago. But a lot of stuff changed for me back then and now I am a golden girl in my late 50's and post menopause.

If you are due blood tests, don't be surprised if there are changes.

Hope you can get everything sorted.

Take care :)

Reply
klr31

What are your blood test results? You are on quite a high dose of thyroxine for your age.

Karen

Reply

You may also like...